Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 59, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 14, 2018, 8:10 PM CDT for Osage County, Oklahoma. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 14, 2018, 8:10 PM CDT (01:10 UTC)
- Expired
- May 14, 2018, 9:00 PM CDT
- In force
- 50 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 70.0 mph
County Osage County, OK
The radar
The Wichita radar (KICT), 105 km from the middle of the area, began a volume at 01:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 1.2 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2133 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 1290 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.1
The text
As transmitted.
442
WUUS54 KTSA 150110
SVRTSA
OKC113-150200-
/O.NEW.KTSA.SV.W.0059.180515T0110Z-180515T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
810 PM CDT MON MAY 14 2018
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
North central Osage County in northeastern Oklahoma...
* Until 900 PM CDT
* At 810 PM CDT, a severe thunderstorm was located near Hardy, moving
southeast at 10 mph.
HAZARD...Golf ball size hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
* Locations in or near the path include...
Grainola...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3700 9654 3680 9675 3700 9675
TIME...MOT...LOC 0110Z 316DEG 6KT 3700 9676
HAIL...1.75IN
WIND...70MPH
$$
Lacy1 follow-up statement
079
WWUS54 KTSA 150139
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
839 PM CDT MON MAY 14 2018
OKC113-150200-
/O.CON.KTSA.SV.W.0059.000000T0000Z-180515T0200Z/
Osage OK-
839 PM CDT MON MAY 14 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR NORTH CENTRAL OSAGE COUNTY...
At 839 PM CDT, a severe thunderstorm was located 3 miles east of
Hardy, moving southeast at 5 to 10 mph.
HAZARD...Golf ball size hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
Locations in or near the path include...
Grainola...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3700 9654 3680 9675 3700 9675
TIME...MOT...LOC 0139Z 332DEG 5KT 3698 9673
HAIL...1.75IN
WIND...70MPH
$$
LacyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 6:12 PM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, May 14, 6:12 PM CDT, 1 hour 58 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 612 PM CDT Mon May 14 2018 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Uncertainty in aviation forecast this evening centered around evolution of thunderstorms currently developing from southeast KS into western OK. High-res forecast models continue to show some signal for SE KS storms to eventually drop southeast later this evening, potentially forming a complex which would sweep through E OK after 06z tonight, possibly into NW AR by 10-12z. E OK storms may have some potential for strong sfc wind gusts, any storms moving int AR should be weakening. Could also see a period of MVFR or even IFR conditions with more intense thunderstorms. Additional storm development Tuesday is highly contingent on what happens tonight. && .PREV DISCUSSION... /Issued 356 PM CDT Mon May 14 2018/ DISCUSSION... Thunderstorm potential tonight is the main focus of this forecast. Scattered convection has developed from central Missouri into southern Kansas to the eastern Texas panhandle this afternoon ahead of a cold front, with an increase in convective coverage expected over the next few hours. Parts of northeast Oklahoma, mainly to the north and west of Tulsa, may see showers and thunderstorms move into the area this evening before they weaken later in the evening. A large hail and damaging wind threat will exist with this early activity. A more organized convective complex may move into eastern Oklahoma later tonight. It is likely that convection will be on a downward trend by the time it arrives, but at least a limited damaging wind potential may exist for a time into parts of eastern Oklahoma. Hi-res model output suggests this complex may track more south than east later tonight, so will carry chance pops all the way to the Red River tonight. Convective chances Tuesday and Wednesday will largely be driven by mesoscale processes. The storm complex later tonight into early Tuesday may stabilize the area enough to keep afternoon convection at a minimum Tuesday, but uncertainty warrants a continued mention. By Thursday into the first part of the weekend, dry and hot weather will return. A frontal boundary is forecast to move into the area Saturday night or Sunday, with models differing on just how far south this boundary makes it. Shower and thunderstorm chances will increase late this weekend into early next week with this boundary somewhere in the vicinity. Stayed close to guidnace temperatures the next couple days. && .PRELIMINARY POINT TEMPS/POPS... TUL 67 85 64 84 / 70 40 30 30 FSM 69 85 65 86 / 30 40 30 30 MLC 69 83 64 85 / 60 60 30 30 BVO 66 86 62 84 / 60 20 30 30 FYV 66 82 61 82 / 30 40 30 30 BYV 66 84 62 82 / 30 30 30 30 MKO 68 83 64 84 / 60 50 30 30 MIO 67 83 63 83 / 50 30 30 30 F10 68 84 64 85 / 70 50 30 30 HHW 69 85 65 87 / 30 50 30 30 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....14
Hazardous weather outlook, May 14, 6:40 PM CDT, 1 hour 30 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
640 PM CDT Mon May 14 2018
ARZ001-002-010-011-019-020-029-OKZ049-053>076-151030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
640 PM CDT Mon May 14 2018
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...This Afternoon and Tonight.
TORNADO.
RISK...Limited.
AREA...Northern Osage county.
ONSET...After 7 PM...ending by 9 PM.
SEVERE THUNDERSTORM.
RISK...Elevated.
AREA...North of Interstate 44.
ONSET...After 6 PM.
DISCUSSION...
There is an elevated risk of severe thunderstorms late this
afternoon and into the evening, for areas to the north of
Interstate 44 in northeast Oklahoma. A limited risk of severe
storms will continue overnight, mainly for areas along and west of
highway 75 in northeast and east central Oklahoma. Hail to the size
of golfballs, damaging winds to 65 mph, and isolated tornadoes would
be the main threats with the late afternoon and early evening
storms, transitioning to a damaging wind threat overnight.
An isolated supercell over south central Kansas could affect far
northern Osage county over the next couple of hours. Other storms
may develop over north central Oklahoma late this afternoon ahead of
a dryline and south of a weak front. If storms do develop in this
region, they would move into northeast Oklahoma this evening and
would pose the greatest severe threat. Other storms developing well
to the west may organize into clusters and move east into the region
during the overnight hours. A gradually lessening damaging wind
threat would exist with these storms, mainly along and west of
highway 75, before weakening is expected.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY and WEDNESDAY...Thunderstorm Potential.
THURSDAY and FRIDAY...No Hazards.
SATURDAY and SUNDAY...Thunderstorm Potential.
EXTENDED DISCUSSION...
A weak upper level trough and a residual boundaries left from
previous convection will maintain thunderstorm chances Tuesday and
Wednesday. Ridging aloft will bring a return to hot and dry
weather Thursday and Friday. A frontal boundary will bring another
round of thunderstorm potential mainly toward the latter part of
the upcoming weekend.
weather.gov/tulsa contains additional information.
LacyThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 7:34 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 41 min |
| May 14, 8:49 PM CDT | Areal Flood Advisory | TSA | Osage | 3 hr |
| May 14, 8:57 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 24 min |
| May 14, 9:54 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 66 min |
| May 14, 10:27 PM CDT | Flash Flood Warning | TSA | Osage | 4 hr |
| May 14, 10:32 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Washington | 58 min |
| May 14, 11:04 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata, Rogers, Washington | 56 min |
| May 14, 11:54 PM CDT | Special Weather Statement | TSA | Craig, Nowata, Rogers | 51 min |
| May 15, 12:15 AM CDT | Special Weather Statement | TSA | Osage | 60 min |
| May 15, 12:18 AM CDT | Special Weather Statement | TSA | Delaware, Mayes, Ottawa, Rogers | 27 min |
| May 15, 12:38 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 37 min |
| May 15, 12:45 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Mayes, Osage, Rogers, Tulsa, Wagoner and 1 more | 45 min |
| May 15, 1:10 AM CDT | Special Weather Statement | TSA | Washington | 35 min |
| May 15, 1:25 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Mayes, Muskogee, Rogers, Tulsa and 1 more | 50 min |
| May 15, 2:01 AM CDT | Areal Flood Advisory | TSA | Mayes, Rogers, Tulsa, Wagoner | 3 hr |
| May 15, 2:09 AM CDT | Special Weather Statement | TSA | Cherokee, Wagoner | 36 min |
| May 15, 2:23 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Muskogee, Wagoner | 42 min |
| May 15, 2:58 AM CDT | Special Weather Statement | TSA | Muskogee | 47 min |
| May 15, 3:23 AM CDT | Special Weather Statement | TSA | Haskell, McIntosh, Sequoyah | 67 min |
| May 15, 3:51 AM CDT | Special Weather Statement | TSA | LeFlore, Sequoyah | 54 min |
| May 15, 3:52 AM CDT | Special Weather Statement | TSA | Choctaw, Latimer, Pushmataha | 68 min |
| May 15, 2:13 PM CDT | Special Weather Statement | TSA | Pittsburg | 32 min |
| May 15, 2:22 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 38 min |
| May 15, 2:52 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 38 min |
| May 15, 3:26 PM CDT | Special Weather Statement | TSA | Pittsburg | 49 min |
| May 15, 3:38 PM CDT | Special Weather Statement | TSA | Pushmataha | 37 min |
| May 15, 3:47 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg, Pushmataha | 43 min |
| May 15, 4:19 PM CDT | Special Weather Statement | TSA | Pushmataha | 41 min |
| May 15, 4:35 PM CDT | Special Weather Statement | TSA | Pushmataha | 25 min |
| May 15, 4:40 PM CDT | Severe Thunderstorm Warning | TSA | Pushmataha | 34 min |
| May 15, 4:51 PM CDT | Special Weather Statement | TSA | Choctaw | 39 min |
| May 15, 5:17 PM CDT | Special Weather Statement | TSA | Ottawa | 43 min |
| May 15, 5:23 PM CDT | Areal Flood Advisory | TSA | Pushmataha | 3 hr |
| May 15, 5:31 PM CDT | Special Weather Statement | TSA | Choctaw | 29 min |
| May 15, 5:36 PM CDT | Special Weather Statement | TSA | Craig | 24 min |
| May 15, 5:40 PM CDT | Severe Thunderstorm Warning | TSA | Craig | 34 min |
| May 15, 6:16 PM CDT | Special Weather Statement | TSA | Craig | 29 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.